Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 6, NWS Shreveport, LA

May 10, 2006San Augustine County, Texas

NWS Shreveport, LA issued this tornado warning at May 10, 2006, 4:26 PM CDT for San Augustine County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2006, 4:26 PM CDT (21:26 UTC)
Expired
May 10, 2006, 5:00 PM CDT
In force
34 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County San Augustine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3074 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 102127
TORSHV
TXC405-102200-
/O.NEW.KSHV.TO.W.0006.060510T2126Z-060510T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS

* UNTIL 500 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SAN   
  AUGUSTINE COUNTY...OR ABOUT 7 MILES SOUTHEAST OF BROADDUS...MOVING   
  SOUTHEAST AT 25 MPH.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 500 PM CDT.

LAT...LON 3125 9405 3118 9419 3112 9413 3113 9407

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT WED MAY 10 2006

.DISCUSSION...
AT MID AFTERNOON...A COLD FRONT EXTENDED ALONG A LINE FROM NEAR
FARMERVILLE LA...SOUTHWEST OVER MANSFIELD...TO NEAR LUFKIN TX.
ALONG AND TO THE EAST OF THIS FRONT...A MOIST AND VERY UNSTABLE
AIR MASS WILL PROVIDE FUEL FOR SCATTERED THUNDERSTORMS TO DEVELOP
ALONG AND AHEAD OF THE FRONT DURING THE AFTERNOON AND EVENING.
SOME OF THESE THUNDERSTORMS MAY BE SEVERE LATE IN THE AFTERNOON
AND EARLY IN THE EVENING. COOLER TEMPERATURES AND DRIER AIR WILL
BE OVER THE FOUR STATE AREA THURSDAY AND FRIDAY...BRINGING A
WELCOME RELIEF TO THE WARM AND HUMID CONDITIONS OF THE PAST FEW
DAYS. THE CHANCES OF RAIN DIMINISH AFTER TONIGHT WITH A LARGE
PERSISTENT UPPER LEVEL TROUGH OVER THE EAST UNITED STATES. A COLD
FRONT WILL MOVE THROUGH THE FOUR STATE AREA SATURDAY...BRINGING
ANOTHER SLIGHT CHANCE OF RAIN TO THE AREA SATURDAY.
OVERALL...AFTER TONIGHT...RAIN WILL BE HARD TO COME BY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  79  51  82 /  20   0   0   0
MLU  51  78  51  82 /  40   0   0   0
DEQ  45  72  43  77 /  10   0   0   0
TXK  53  75  51  79 /  10   0   0   0
ELD  52  76  50  80 /  20   0   0   0
TYR  54  76  51  83 /  10   0   0   0
GGG  54  77  50  83 /  10   0   0   0
LFK  57  80  50  84 /  40   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03
Hazardous weather outlook, May 10, 12:00 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 10 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WAS MOVING SLOWLY THROUGH THE FOUR STATE AREA THIS
AFTERNOON. THE FRONT WAS LOCATED ALONG A LINE FROM JUST SOUTH OF EL
DORADO ARKANSAS...TO SHREVEPORT...TO JACKSONVILLE TEXAS. ALONG AND TO
THE SOUTHEAST OF THIS FRONT...AS IT MOVES SLOWLY SOUTHEAST THIS
AFTERNOON...SCATTERED THUNDERSTORMS MAY FORM...AND MOVE EAST OR
SOUTHEAST...THROUGH THE UNSTABLE AIR MASS AHEAD OF THE FRONT. SOME
OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS. A FEW TORNADOES COULD ALSO OCCUR IN NORTH CENTRAL
LOUISIANA FROM THE MIDDLE OF THE AFTERNOON...INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

03

In the hours before

Local storm report, May 10, 10:30 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             5 SW HORATIO            33.89N 94.42W
05/10/2006  E0.88 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

MF
Local storm report, May 10, 3:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             7 W SAN AUGUSTINE       31.53N 94.23W
05/10/2006  E0.75 INCH       SAN AUGUSTINE      TX   TRAINED SPOTTER

&&

NFILLO
Local storm report, May 10, 3:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             10 SW SAN AUGUSTINE     31.43N 94.23W
05/10/2006  E1.75 INCH       SAN AUGUSTINE      TX   PUBLIC

&&

NFILLO
Local storm report, May 10, 3:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             5 SE FARMERVILLE        32.72N 92.34W
05/10/2006  E0.75 INCH       UNION              LA   TRAINED SPOTTER

&&

MF

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:07 PM CDTSevere Thunderstorm WarningSHVRed River53 min
May 9, 10:40 PM CDTTornado WarningSHVRed River65 min
May 9, 11:32 PM CDTSevere Thunderstorm WarningSHVBowie58 min
May 9, 11:41 PM CDTTornado WarningSHVRed River34 min
May 10, 12:23 AM CDTSevere Thunderstorm WarningSHVRed River50 min
May 10, 12:29 AM CDTSevere Thunderstorm WarningSHVBowie61 min
May 10, 4:37 AM CDTSevere Thunderstorm WarningSHVRed River53 min
May 10, 7:26 AM CDTSevere Thunderstorm WarningSHVRed River64 min
May 10, 8:31 AM CDTSevere Thunderstorm WarningSHVRed River26 min
May 10, 2:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches38 min
May 10, 2:58 PM CDTSevere Thunderstorm WarningSHVShelby47 min
May 10, 3:19 PM CDTSevere Thunderstorm WarningSHVSan Augustine41 min
May 10, 3:46 PM CDTSevere Thunderstorm WarningSHVSabine59 min
May 10, 4:04 PM CDTSevere Thunderstorm WarningSHVSan Augustine26 min
May 10, 4:30 PM CDTTornado WarningSHVSabine30 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.